Alert archive / Minnesota / Special Weather Statements in 2015

Special Weather Statement, NWS Twin Cities, MN

June 28, 2015Blue Earth County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 28, 2015, 1:49 AM CDT for Blue Earth County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2015, 1:49 AM CDT (06:49 UTC)
Expired
Jun 28, 2015, 2:15 AM CDT
In force
26 min
Issued by
NWS Twin Cities, MN

County Blue Earth County, MN

The radar

The Minneapolis radar (KMPX), 91 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1918 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

205 
WWUS83 KMPX 280649
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
149 AM CDT SUN JUN 28 2015
 
MNZ075-083-280715-
BLUE EARTH-NICOLLET-
149 AM CDT SUN JUN 28 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLUE EARTH AND
SOUTHERN NICOLLET COUNTIES...

AT 148 AM CDT...A STRONG THUNDERSTORM WAS OVER SKYLINE...OR NEAR
MANKATO...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  ST. CLAIR AROUND 205 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SKYLINE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4395 9388 4417 9418 4422 9411 4408 9376
      4407 9377
TIME...MOT...LOC 0648Z 309DEG 36KT 4414 9404 
$$

SPD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:10 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 28, 12:10 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1210 AM CDT SUN JUN 28 2015

.UPDATED FOR 06Z AVIATION DISCUSSION...
ISSUED AT 1202 AM CDT SUN JUN 28 2015

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 328 PM CDT SAT JUN 27 2015

THE PRIMARY FORECAST CONCERN IS CONVECTION TONIGHT AND
SUNDAY...AS A SHORTWAVE TROUGH PIVOTS FROM SOUTHERN MANITOBA
ACROSS THE UPPER MS RIVER VALLEY.

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE AFOREMENTIONED
TROUGH WILL CONTINUE TO DEVELOP ACROSS EASTERN SD AND NORTHWESTERN
MN THIS AFTERNOON. HIRES MODELS BRING SAID ACTIVITY INTO THE
NORTHWEST PART OF THE FORECAST AREA /ALEXANDRIA/ AROUND 03Z...THEN
HAVE IT REACHING THE MN/WI BORDER AROUND 07Z. THE INTENSITY OF THE
STORMS DECREASES AS THE LINE PROGRESSES SOUTHEAST...AND EXPECT IT
TO BE MORE OF A BROKEN NATURE BY THE TIME IT REACHES EAST CENTRAL
MN /TWIN CITIES/. THE THREAT FOR SEVERE WEATHER WILL PRIMARILY BE
RESTRICTED TO THE FAR NORTHWEST CWA /NEAR KAXN/ WHERE INSTABILITY
AND SHEAR PARAMETERS ARE GREATER.

AS THE SHORTWAVE PIVOTS INTO THE AREA OVERNIGHT AND SUNDAY...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
POSSIBLE. ATTENDANT WIDESPREAD CLOUD COVER AND MARGINAL SHEAR WILL
LIMIT THE POTENTIAL FOR SEVERE STORMS...AND ALSO LIMIT HEATING ON
SUNDAY...ESPECIALLY OVER WEST CENTRAL WI WHERE LOW 70S ARE
FORECAST. THE REMAINDER OF THE AREA SHOULD SEE UPPER 70S TO LOWER
80S.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 328 PM CDT SAT JUN 27 2015

THE NORTHWEST FLOW WILL NOT BUDGE THROUGHOUT THE ENTIRE LONG TERM
FORECAST...LEAVING SMALL AND LOW CONFIDENCE THUNDERSTORM CHANCES
NEXT WEEK AS WAVE AFTER WAVE SLIDE ACROSS THE UPPER MIDWEST. THE
FIRST SUCH WAVE SUNDAY WILL BE TAKING STORM ACTIVITY WITH IT EARLY
SUNDAY EVENING. AFTER A LULL FOR MOST OF SUNDAY NIGHT...ANOTHER
UPPER DISTURBANCE WILL SAG SOUTH ACROSS MN/WI MONDAY. FAIRLY
WIDESPREAD THUNDERSTORM DEVELOPMENT IS EXPECTED BY AFTERNOON
ACROSS ERN MN AND WRN WI DUE TO MODERATE INSTABILITY AND AN
UNCAPPED ENVIRONMENT. LITTLE WIND SHEAR WILL FOSTER NON-SEVERE
MULTICELLS/CLUSTERS WITH POTENTIAL FOR PERHAPS SOME GUSTY WINDS
AND OUTFLOWS WHICH MAY CONTRIBUTE TO ADDITIONAL DEVELOPMENT.
INSTABILITY DROPS OFF TO THE WEST ACROSS WRN/SRN MN...AND STORMS
ARE FORECAST TO BE MUCH MORE ISOLATED THERE. HIGHS WILL BE HELD
BACK SOME ACROSS THE EAST WHERE STORM ACTIVITY WILL BE MOST
WIDESPREAD...BUT MID TO UPPER 80S ARE CERTAINLY POSSIBLE WEST
WHERE 925 MB TEMPS INCREASE TO AROUND +25C. STORMS WILL DIMINISH
QUICKLY MONDAY EVENING WITH THE LOSS OF DAYTIME HEATING.

MONDAY NIGHT AND TUESDAY MORNING LOOK DRY WITH HIGH PRESSURE OVER
THE NORTHERN GREAT LAKES. COULD SEE AREAS OF FOG MONDAY NIGHT AS
WINDS DECOUPLE AND CROSSOVER TEMPS ARE REACHED LATE. LOCALLY DENSE
PATCHES ARE LIKELY IN AREAS THAT EXPERIENCE RAIN THE AFTERNOON
BEFORE.

THE NEXT CHANCE FOR STORMS ARRIVES LATE TUESDAY OR TUESDAY NIGHT
ALONG A STALLED BOUNDARY FROM THE NORTHERN PLAINS TO THE MID
MISSISSIPPI VALLEY. THIS WILL BE THE AREA MOST LIKELY TO SEE
STORMS FOR MUCH OF THE MIDDLE AND LATTER PARTS OF THE WEEK AS
THERE IS NO EVIDENCE OF BUILDING THE RIDGE EASTWARD INTO THE
WEEKEND.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1202 AM CDT SUN JUN 28 2015

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO WEAKEN. A FEW STORMS
WILL REDEVELOP EAST OF I-35 SUNDAY AFTERNOON. WINDS HAVE
DECREASED...SO CONFIDENCE IN VFR CONDITIONS HAS ALSO DECREASED
SINCE FOG/STRATUS IS POSSIBLE. FOR NOW THINK THAT RWF HAS THE BEST
CHANCE FRO LOWER VISBYS/CIGS SINCE THEY RECIEVED THE MOST
RAINFALL. NORTHWESTERLY WINDS SHOULD DEVELOP BY MORNING BRINGING
VFR CONDITIONS.

KMSP...
PRECIP WILL CONTINUE FOR THE NEXT COUPLE OF HOURS. THE THUNDER
THREAT IS DIMINISHING...SO ONLY HAVE VCSH IN THE TAF. A FEW STORMS
MAY DEVELOP SUNDAY AFTERNOON...BUT THE BEST CHANCE WILL BE EAST OF
KMSP...SO ONLY HAVE VCSH IN THE TAF.

/OUTLOOK FOR KMSP/
MON...VFR WITH -TSRA POSSIBLE. WINDS NNW 5-10 KTS.
TUE...VFR. WINDS NE 5-10 KTS.
WED...VFR WITH -TSRA POSSIBLE. WINDS E 5-10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...LS
LONG TERM...BORGHOFF
AVIATION...JRB
Hazardous weather outlook, Jun 28, 12:39 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1239 AM CDT SUN JUN 28 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
281800-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1239 AM CDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE TO SHIFT EAST OVER EASTERN AND
SOUTHERN MINNESOTA INTO WESTERN WISCONSIN OVERNIGHT. SEVERE
WEATHER CHANCES ARE QUITE LOW BUT CANNOT BE RULED OUT. LARGE HAIL
AND DAMAGING WINDS WILL BE THE THREATS WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY INTO MONDAY...
PRIMARILY ALONG AND EAST OF INTERSTATE 35. ADDITIONAL ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA
THROUGHOUT MUCH OF THE UPCOMING WEEK. THE THREAT FOR SEVERE
WEATHER FOR ANY GIVEN PERIOD APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH
THE REST OF TONIGHT.

In the hours before

Local storm report, Jun 27, 10:31 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1031 PM CDT SAT JUN 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     TSTM WND GST     1 NW BOYD               44.87N 95.92W
06/27/2015  M65 MPH          LAC QUI PARLE      MN   TRAINED SPOTTER

            RAINWISE MARK III ON A 60 FT TOWER

&&

CARLYON
Special weather statement, Jun 27, 10:32 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1032 PM CDT SAT JUN 27 2015

MNZ064-073-280430-
YELLOW MEDICINE-REDWOOD-
1032 PM CDT SAT JUN 27 2015

...A STRONG THUNDERSTORM WILL AFFECT YELLOW MEDICINE AND SOUTHWESTERN
REDWOOD COUNTIES...

AT 1032 PM CDT...A STRONG THUNDERSTORM WAS NEAR SPELLMAN LAKE...OR 12
MILES NORTH OF MARSHALL...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GRANITE FALLS...CLARKFIELD...WABASSO...WOOD LAKE...HANLEY FALLS...
ECHO...VESTA...MILROY...LUCAN...SPRING CREEK...SEAFORTH AND HAZEL
RUN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL MINNESOTA.

LAT...LON 4481 9594 4481 9584 4486 9584 4489 9575
      4492 9573 4491 9568 4479 9550 4478 9553
      4477 9551 4474 9543 4431 9522 4432 9559
      4463 9561 4463 9599 4476 9603
TIME...MOT...LOC 0332Z 323DEG 28KT 4463 9584
Special weather statement, Jun 27, 11:39 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1139 PM CDT SAT JUN 27 2015

MNZ073-280515-
REDWOOD-
1139 PM CDT SAT JUN 27 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN REDWOOD COUNTY...

AT 1138 PM CDT...A STRONG THUNDERSTORM WAS OVER TRACY...OR 18 MILES
SOUTHEAST OF MARSHALL...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WALNUT GROVE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4432 9559 4432 9558 4420 9539 4420 9560
      4430 9560
TIME...MOT...LOC 0438Z 314DEG 22KT 4423 9557

SPD
Local storm report, Jun 27, 11:59 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1159 PM CDT SAT JUN 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TSTM WND DMG     DAWSON                  44.93N 96.06W
06/27/2015                   LAC QUI PARLE      MN   LAW ENFORCEMENT

            LARGE BRANCHES BLOWN DOWN.

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Local storm report, Jun 28, 12:01 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1201 AM CDT SUN JUN 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TSTM WND DMG     DAWSON                  44.93N 96.06W
06/27/2015                   LAC QUI PARLE      MN   LAW ENFORCEMENT

            LARGE BRANCHES BLOWN DOWN.

1017 PM     HAIL             4 W BOYD                44.85N 95.98W
06/27/2015  M0.75 INCH       LAC QUI PARLE      MN   TRAINED SPOTTER

1014 PM     TSTM WND GST     2 NW BOYD               44.87N 95.92W
06/27/2015  M65 MPH          LAC QUI PARLE      MN   TRAINED SPOTTER

            RAINWISE MARK III ON A 60 FT TOWER

0950 PM     TSTM WND DMG     MADISON                 45.01N 96.19W
06/27/2015                   LAC QUI PARLE      MN   AMATEUR RADIO

            SMALL BRANCHES DOWN IN TOWN

0945 PM     HAIL             LOUISBURG               45.17N 96.17W
06/27/2015  M0.50 INCH       LAC QUI PARLE      MN   TRAINED SPOTTER

            COVERING THE GROUND

0935 PM     TSTM WND DMG     BELLINGHAM              45.14N 96.28W
06/27/2015                   LAC QUI PARLE      MN   TRAINED SPOTTER

            LARGE BRANCHES DOWN AND POWER OUT ACROSS
            TOWN TIME ESTIMATED.

0940 PM     HAIL             2 SE LOUISBURG          45.15N 96.14W
06/27/2015  E0.75 INCH       LAC QUI PARLE      MN   TRAINED SPOTTER

0954 PM     TSTM WND GST     2 SSE MADISON           44.99N 96.18W
06/27/2015  M67 MPH          LAC QUI PARLE      MN   ASOS

&&

NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEM
Special weather statement, Jun 28, 1:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
149 AM CDT SUN JUN 28 2015

MNZ075-083-280715-
BLUE EARTH-NICOLLET-
149 AM CDT SUN JUN 28 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLUE EARTH AND
SOUTHERN NICOLLET COUNTIES...

AT 148 AM CDT...A STRONG THUNDERSTORM WAS OVER SKYLINE...OR NEAR
MANKATO...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  ST. CLAIR AROUND 205 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SKYLINE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4395 9388 4417 9418 4422 9411 4408 9376
      4407 9377
TIME...MOT...LOC 0648Z 309DEG 36KT 4414 9404

SPD

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:55 PM CDTSevere Thunderstorm WarningMPXLac qui Parle80 min
Jun 27, 9:14 PM CDTSpecial Weather StatementMPXStearns46 min
Jun 27, 9:22 PM CDTSevere Thunderstorm WarningMPXDouglas53 min
Jun 27, 9:50 PM CDTSpecial Weather StatementMPXBenton, Sherburne40 min
Jun 27, 9:52 PM CDTSevere Thunderstorm WarningMPXStevens53 min
Jun 27, 9:58 PM CDTSpecial Weather StatementMPXPope47 min
Jun 27, 10:01 PM CDTSevere Thunderstorm WarningMPXYellow Medicine29 min
Jun 27, 10:02 PM CDTSpecial Weather StatementMPXKanabec, Mille Lacs28 min
Jun 27, 10:08 PM CDTSpecial Weather StatementMPXChippewa37 min
Jun 27, 10:16 PM CDTSevere Thunderstorm WarningMPXPope44 min
Jun 27, 10:29 PM CDTSpecial Weather StatementMPXSwift46 min
Jun 27, 10:32 PM CDTSpecial Weather StatementMPXYellow Medicine58 min
Jun 27, 11:39 PM CDTSpecial Weather StatementMPXRedwood36 min
Jun 28, 3:00 PM CDTSpecial Weather StatementMPXGoodhue30 min
Jun 28, 3:48 PM CDTSpecial Weather StatementMPXHennepin, Ramsey42 min
Jun 28, 4:28 PM CDTSpecial Weather StatementMPXScott32 min
Jun 28, 5:16 PM CDTSpecial Weather StatementMPXLe Sueur29 min
Jun 28, 6:02 PM CDTSpecial Weather StatementMPXDunn28 min

Nearby

Special Weather Statements in Minnesota, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.